Alert archive / West Virginia / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Jan 21, 2011, 3:53 AM EST. It took effect at Jan 21, 2011, 4:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2011, 3:53 AM EST (08:53 UTC)
- In effect from
- Jan 21, 2011, 4:00 PM EST
- Expired
- Jan 22, 2011, 3:20 AM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
042 WWUS41 KRLX 210853 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 353 AM EST FRI JAN 21 2011 KYZ101-OHZ066-067-075-076-083>087-WVZ009>011-017-019-020-031-032- 211000- /O.CAN.KRLX.WS.W.0002.000000T0000Z-110121T1200Z/ GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS- GALLIA-LAWRENCE-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE- HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... NEW LEXINGTON...CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA... STOCKPORT...ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON... SOUTH POINT...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON 353 AM EST FRI JAN 21 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS ASSOCIATED WITH A PASSING COLD FRONT...HAVE DIMINISHED IN INTENSITY OR MOVED EAST AWAY FROM THE AREA. THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ VAZ003-004-211000- /O.CAN.KRLX.WW.Y.0005.000000T0000Z-110121T1200Z/ DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 353 AM EST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW SHOWERS ASSOCIATED WITH A PASSING COLD FRONT...HAVE DIMINISHED IN INTENSITY OR MOVED EAST AWAY FROM THE AREA. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ WVZ046-047-211700- /O.NEW.KRLX.WC.Y.0002.110121T2100Z-110122T1300Z/ /O.CON.KRLX.WW.Y.0005.000000T0000Z-110122T0600Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 353 AM EST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST SATURDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. * PRECIPITATION TYPE: SNOW. * ACCUMULATIONS: 2 TO 6 INCHES OF SNOW...THE HIGHEST AMOUNTS IN THE HIGHER TERRAIN. * TIMING: THE HEAVIEST SNOW WILL FALL OVERNIGHT. * WIND CHILL: VALUES FROM -15F TO -10F THE COLDEST ALONG HIGHEST ELEVATIONS. * IMPACTS: UNTREATED ROADS WILL LIKELY BECOME SNOW COVERED. ALSO...BECAUSE OF NEAR AND EVEN SLIGHTLY ABOVE FREEZING TEMPERATURES AT THE START OF THE SNOW...THEN FALLING BELOW FREEZING...WILL CAUSE MOISTURE ON THE ROADWAYS TO FREEZE INTO A SHEET OF ICE BENEATH THE ACCUMULATING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ALLOW EXTRA TRAVEL TIME...SO YOU CAN DRIVE SLOWER AND SAFER ON THE UNTREATED ROADS. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KYZ102-103-105-WVZ005>008-013>016-018-024>030-039-040-211500- /O.CON.KRLX.WW.Y.0005.000000T0000Z-110121T1500Z/ CARTER-BOYD-LAWRENCE-WAYNE-CABELL-MASON-JACKSON-LINCOLN-PUTNAM- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- UPSHUR-BARBOUR- INCLUDING THE CITIES OF...GRAYSON...OLIVE HILL...ASHLAND... LOUISA...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...GRANTSVILLE...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...BUCKHANNON...PHILIPPI...BELINGTON 353 AM EST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * PRECIPITATION TYPE: SNOW. * ACCUMULATIONS: 2 TO 5 INCHES TOTAL. * TIMING: THE HEAVIEST SNOW WILL BE EARLY IN THE OVERNIGHT. * IMPACTS: UNTREATED ROADS WILL LIKELY BECOME SNOW COVERED. ALSO...BECAUSE OF ABOVE FREEZING TEMPERATURES AT THE START OF THE SNOW...THEN FALLING BELOW FREEZING...WILL CAUSE MOISTURE ON THE ROADWAYS TO FREEZE INTO A SHEET OF ICE BENEATH THE ACCUMULATING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$ WVZ033>038-211700- /O.CON.KRLX.WW.Y.0005.000000T0000Z-110122T0600Z/ MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...MONTGOMERY... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN 353 AM EST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. * PRECIPITATION TYPE: SNOW. * ACCUMULATIONS: 2 TO 6 INCHES OF SNOW...THE HIGHEST AMOUNTS IN THE HIGHER TERRAIN OF THE NORTHERN WEST VIRGINIA MOUNTAINS AND THE LOWEST AMOUNTS IN THE VALLEYS OF THE SOUTHERN WEST VIRGINIA MOUNTAINS. * TIMING: THE HEAVIEST SNOW WILL FALL OVERNIGHT. * IMPACTS: UNTREATED ROADS WILL LIKELY BECOME SNOW COVERED. ALSO...BECAUSE OF NEAR AND EVEN SLIGHTLY ABOVE FREEZING TEMPERATURES AT THE START OF THE SNOW...THEN FALLING BELOW FREEZING...WILL CAUSE MOISTURE ON THE ROADWAYS TO FREEZE INTO A SHEET OF ICE BENEATH THE ACCUMULATING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ALLOW EXTRA TRAVEL TIME...SO YOU CAN DRIVE SLOWER AND SAFER ON THE UNTREATED ROADS. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$
4 follow-up statements
597 WWUS41 KRLX 211512 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1012 AM EST FRI JAN 21 2011 KYZ102-103-105-WVZ005>008-013>016-018-024>030-039-040-211615- /O.EXP.KRLX.WW.Y.0005.000000T0000Z-110121T1500Z/ CARTER-BOYD-LAWRENCE-WAYNE-CABELL-MASON-JACKSON-LINCOLN-PUTNAM- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- UPSHUR-BARBOUR- INCLUDING THE CITIES OF...GRAYSON...OLIVE HILL...ASHLAND... LOUISA...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...GRANTSVILLE...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE... WESTON...BUCKHANNON...PHILIPPI...BELINGTON 1012 AM EST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SCATTERED SNOW SHOWERS WILL REMAIN THROUGH THE AFTERNOON...WITH SPOTTY LIGHT ADDITIONAL ACCUMULATIONS OF LESS THAN AN INCH. $$ WVZ046-047-212200- /O.CON.KRLX.WW.Y.0005.000000T0000Z-110122T0600Z/ /O.CON.KRLX.WC.Y.0002.110121T2100Z-110122T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1012 AM EST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EST SATURDAY. * PRECIPITATION TYPE: SNOW. * ACCUMULATIONS: 1 TO 2 INCHES OF ADDITIONAL ACCUMULATION MAY FALL DURING THE LATE MORNING AND AFTERNOON HOURS. STORM TOTALS OF 2 TO 7 INCHES OF SNOW. * TIMING: NUMEROUS SNOW SHOWERS WILL BECOME MORE SCATTERED LATER IN THE AFTERNOON. * WIND CHILL: VALUES FROM 10 TO 15 BELOW ZERO...COLDEST ALONG THE RIDGES. * IMPACTS: UNTREATED ROADS WILL REMAIN ICY DUE TO COLD TEMPERATURES. ALSO...IN LOW WIND CHILL CONDITIONS...EXPOSED SKIN MAY BECOME FROSTBITTEN QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ALLOW EXTRA TRAVEL TIME...SO YOU CAN DRIVE SLOWER AND SAFER ON THE UNTREATED ROADS. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WVZ033>038-212200- /O.CON.KRLX.WW.Y.0005.000000T0000Z-110122T0600Z/ MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...MONTGOMERY... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN 1012 AM EST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY. * PRECIPITATION TYPE: SNOW. * ACCUMULATIONS: UP TO AN ADDITIONAL INCH OF ACCUMULATION MAY FALL DURING THE LATE MORNING AND AFTERNOON HOURS. STORM TOTALS OF 2 TO 6 INCHES OF SNOW. * TIMING: THE HEAVIEST SNOW WILL FALL OVERNIGHT. * IMPACTS: UNTREATED ROADS WILL REMAIN ICY DUE TO COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ALLOW EXTRA TRAVEL TIME...SO YOU CAN DRIVE SLOWER AND SAFER ON THE UNTREATED ROADS. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. && $$
782 WWUS41 KRLX 211908 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 208 PM EST FRI JAN 21 2011 WVZ046-047-220315- /O.CAN.KRLX.WW.Y.0005.000000T0000Z-110122T0600Z/ /O.CON.KRLX.WC.Y.0002.110121T2100Z-110122T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 208 PM EST FRI JAN 21 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. * WIND CHILL: VALUES FROM 10 TO 20 BELOW ZERO...COLDEST ALONG THE RIDGES. * IMPACTS: IN LOW WIND CHILL CONDITIONS...EXPOSED SKIN MAY BECOME FROSTBITTEN QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WVZ033>038-212015- /O.CAN.KRLX.WW.Y.0005.000000T0000Z-110122T0600Z/ MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...MONTGOMERY... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN 208 PM EST FRI JAN 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON...WITH MINIMAL ADDITIONAL ACCUMULATION. UNTREATED ROADS MAY REMAIN ICY DUE TO THE COLD TEMPERATURES. $$
461 WWUS41 KRLX 220310 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1010 PM EST FRI JAN 21 2011 WVZ046-047-221115- /O.CON.KRLX.WC.Y.0002.000000T0000Z-110122T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1010 PM EST FRI JAN 21 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. * TEMPERATURES: SINGLE DIGITS BELOW ZERO. * WINDS: WEST-NORTHWEST 5 TO 10 MPH...10 TO 15 MPH ALONG THE HIGHER RIDGES...BUT CALM IN SHELTERED VALLEYS. * WIND CHILL: VALUES FROM 10 TO 20 BELOW ZERO...LOWEST ALONG THE RIDGES. * IMPACTS: IN LOW WIND CHILL CONDITIONS...EXPOSED SKIN MAY BECOME FROSTBITTEN QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TRM
459 WWUS41 KRLX 220820 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 320 AM EST SAT JAN 22 2011 WVZ046-047-220930- /O.CAN.KRLX.WC.Y.0002.000000T0000Z-110122T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 320 AM EST SAT JAN 22 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND FLOW BECAME NEAR CALM OVERNIGHT...MAKING WIND CHILL READING TO REACH ABOVE ADVISORY CRITERIA. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCEL. HOWEVER...NEAR ZERO TEMPERATURES WILL CONTINUE ACROSS THE NORTHEAST MOUNTAINS...AND NORTHERN SECTIONS OF WEST VIRGINIA THROUGH AT LEAST 9 AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 10:18 PM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 20, 10:18 PM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1018 PM EST THU JAN 20 2011
.SYNOPSIS...
WAVE OF LOW PRESSURE BRINGS SNOW OVERNIGHT. ARCTIC FRONT PASSES
EARLY FRIDAY MORNING. ARCTIC HIGH CROSSES FRIDAY NIGHT. UPPER
LEVEL DISTURBANCE PASSES SATURDAY. NEW SYSTEM EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SNOWSTORM MOVING ALONG AS SCHEDULED. MUCH OF WV AS WELL AS SW VA
GETTING HAMMERED AS OF 03Z FRI. BACK EDGE OF THE HEAVIEST SNOW NOW
APPROACHING THE OHIO RIVER. HOWEVER...LOOKING SW INTO E KY...COMMA
HEAD APPARENT IN THE ECHOES SUGGESTS VORT MAX MUCH BETTER DEFINED
IN NATURE THAN IN THE MODELS. THIS IMPLIES A CUTOFF FROM THE W
RATHER THAN THE SW...A BIT SOONER THAN OTHERWISE. MOST OF LOWLANDS
LOSE GOOD DENDRITE GROWTH OVERNIGHT. WARNUCK...KY...ALREADY HAS
SNOW PELLETS...INDICATING THIS. HAVE TRIMMED THE END TIME JUST A
BIT BASED ON THESE TRENDS.
GOT REPORTS OF 4 TO 5 INCHES IN SE OHIO WHERE MOST OF THE
ACCUMULATING SNOW IS OVER...AND GENERALLY 2 TO 3 INCHES IN W WV AND
E KY...MOST OF THESE AREAS IN THE HEIGHT OF THE ACCUMULATING SNOW
EVENT AT THIS TIME. JUST GETTING TO THE FIRST INCH HERE AT THE
OFFICE WITH PARKING LOT COVERED.
SURFACE LOW CENTER WAS OVER UPPER GREENBRIER VALLEY AND ELONGATED
ALONG THE MOUNTAINS...AND WILL MOVE ENE. AS VORT LOBE
APPROACHES...TEMPERATURES THAT HAVE FALLEN TO AROUND FREEZING ON THE
ONSET OF THE SNOW AND THEN LEVELED OFF...WILL TUMBLE INTO THE 20S.
THIS COULD EASILY CREATED A SHEET OF ICE UNDER THE SNOW WHERE THE
SNOW STARTED WET WITH TEMPERATURES AT OR EVEN ABOVE FREEZING. THE
HEAVIER SNOW ENDS SHORTLY THEREAFTER AS THE VORT LOBE AND DEEP
MOISTURE PASS. ARCTIC FRONT BLOWS THROUGH BY DAYBREAK...SENDING
TEMPERATURES INTO THE TEENS AND PRETTY MUCH HOLDING THEM THERE
THROUGH FRI MORNING.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
SHORT TERM PERIOD CONTINUES TO BE CHARACTERIZED BY WINTER STORM
MOVING THROUGH REGION. BULK OF THE SNOW/MOISTURE WILL HAVE MOVED OUT
OF THE REGION WITH THE LOW PRESSURE SYSTEM FRIDAY
MORNING...HOWEVER...LIGHT UPSLOPE SNOW SHOWERS WILL CONTINUE ON
FRIDAY ON THE BACK SIDE OF THE LOW...PARTICULARLY OVER THE HIGHER
TERRAIN...WHERE LIGHT ADDITIONAL ACCUMULATIONS WILL CONTINUE TO BE
POSSIBLE. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION ON
FRIDAY BEHIND THE SYSTEM. QUITE GUSTY CONDITIONS WILL CONTINUE EARLY
IN THE DAY DUE TO TIGHT PRESSURE GRADIENT BETWEEN THE DEPARTING LOW
AND BUILDING HIGH PRESSURE...PARTICULARLY OVER THE EASTERN COUNTIES
AND THE NORTHERN MOUNTAIN ZONES. WITH AN OVERALL LIGHTER...FLUFFIER
SNOW EXPECTED ON FRIDAY...THESE WINDS WILL CAUSE A BLOWING AND
DRIFTING OF SNOW AT TIMES. SNOW SHOWERS WILL TAPER OFF LATER IN THE
DAY AS THE FLOW BACKS WITH TIME AND BECOMES LESS FAVORABLE FOR
UPSLOPE. TEMPS FRIDAY WILL HOLD FAIRLY STEADY...WITH LITTLE DIURNAL
CHANGE.
CLEARING FRIDAY NIGHT/EARLY SATURDAY IS DIFFICULT TO DETERMINE.
ALTHOUGH THE MODELS INDICATE SOME CLEARING BY SATURDAY
MORNING...HAVE NOTICED IN THE PAST THEY ARE NOT SO GOOD AT DEPICTING
THIS...AND SUSPECT AT LEAST SOME MOISTURE WILL REMAIN TRAPPED UNDER
DEVELOPING INVERSION AS THE HIGH BUILDS IN. AS A RESULT...KEPT AT
LEAST PARTLY CLOUDY MENTION IN THE WORDING. IN ADDITION...MID AND
HIGH CLOUDS WILL GRADUALLY BEGIN TO STREAM IN AHEAD OF AN
APPROACHING WEAK DISTURBANCE...THAT WILL MOVE INTO THE FORECAST AREA
SATURDAY. THIS DISTURBANCE NOT ONLY LACKS SIGNIFICANT MOISTURE...BUT
LIFT AS WELL...AND SO FOR NOW JUST CONTINUED TO KEEP A MENTION OF
FLURRIES IN THE FORECAST AS MODEL SOUNDINGS INDICATING AT LEAST SOME
MOISTURE IN THE DENDRITE GROWTH ZONE.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
UNSETTLED PATTERN WITH BELOW NORMAL TEMPERATURES CONTINUES THIS
PERIOD...ALTHOUGH THERE WILL BE A SLOW WARMING TREND EARLY NEXT WEEK
FROM THE VERY COLD TEMPERATURES THIS WEEKEND. ALTHOUGH HIGH PRESSURE
WILL PREVAIL FOR THE WEEKEND INTO A PART OF MONDAY WITH DRY WEATHER
AND SLOWLY MODERATING TEMPERATURES...ANOTHER LOW PRESSURE SYSTEM
WILL TRACK ACROSS THE TENNESSEE AND LOWER OHIO VALLEYS LATER MONDAY
AND TUESDAY...BRINGING MORE PRECIPITATION. THE EURO MODELS ARE
PREFERRED WITH THE DETAILS OF THIS SYSTEM. THIS SCENARIO HAS A
SLOWER AND MORE PHASED SYSTEM MOVING ACROSS OUR AREA LATER MONDAY
AND TUESDAY...AS A NORTHERN STREAM SYSTEM DROPPING OUT OF THE
NORTHERN PLAINS STATES INTERACTS WITH A SOUTHERN STREAM SYSTEM
TRACKING ACROSS THE SOUTHERN STATES. WHILE TEMPERATURES WILL STILL
BE BELOW NORMAL...A GENERAL EAST TO SOUTHEAST LOW LEVEL FLOW WILL
SET UP AHEAD OF THIS SYSTEM AS HIGH PRESSURE SHIFTS TO THE NEW
ENGLAND COAST. TEMPERATURES WILL RISE INTO THE 30S MONDAY AND
TUESDAY...SO THAT THE PRECIPITATION WILL LIKELY RANGE FROM A MIX OF
WINTRY PRECIPITATION ACROSS THE NORTH AND MOUNTAINS TRENDING TO RAIN
ACROSS THE SOUTH AND WEST. THE SYSTEM PULLS OUT BY WEDNESDAY...WITH
COLDER AIR AND SNOW SHOWERS.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SNOW ASSOCIATED WITH A LOW PRESSURE CENTER MOVING E ACROSS THE AREA
RIGHT AT THE START OF THE FORECAST PERIOD. IFR TO VLIFR CONDITIONS
AS FAR E AS THE OHIO RIVER WILL SPREAD E ACROSS WV AND SW VA BY 03Z
AND PERSIST WELL INTO THE OVERNIGHT...WITH IMPROVEMENT TO MVFR AS
FAR E AS THE OHIO RIVER BY DAWN FRI. LOWLANDS SHOULD GO VFR BY NOON
FRI WITH IMPROVEMENT TO VFR POSSIBLE EVEN IN THE MOUNTAINS FRI
AFTERNOON. MVFR CONDITIONS DURING THE DAY FRI WILL BE MAINLY ON
ACCOUNT OF CIGS...AS OPPOSED TO VSBYS...WHICH WILL IMPROVE FIRST.
LIGHT AND VARIABLE SURFACE FLOW WILL STRENGTHEN FROM THE WNW AND
BECOME A BIT GUSTY OVERNIGHT...THEN DIMINISH SOMEWHAT LATE FRI.
MODERATE SW FLOW ALOFT SHIFTING TO MODERATE WNW FROM W TO E ACROSS
THE AREA BY MIDNIGHT...THE SHIFT ALREADY BEGINNING W OF THE OHIO
RIVER TO START THE PERIOD. THIS WNW FLOW ALOFT WILL BE STRONGEST
FRI MORNING BEFORE DIMINISHING SOMEWHAT LATER IN THE DAY FRI.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF SNOW AND ASSOCIATED CIGS AND VSBYS
COULD VARY. TIMING OF CIGS LIFTING AFTER THE PASSAGE OF AN ARCTIC
COLD FRONT FRI.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 01/21/11
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EST 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
CRW CONSISTENCY M M L L M M L L M M M M
HTS CONSISTENCY M M M L L H H H M M M M
BKW CONSISTENCY L M M M L L L L M M M M
EKN CONSISTENCY L L L L L L L M L L L L
PKB CONSISTENCY L L L L L L L M M M M M
CKB CONSISTENCY L L L L L L M L M M M M
AFTER 00Z SATURDAY...
MVFR TO VFR FOR THE LOWLAND COUNTIES...WITH IFR VSBYS IN THE WV
HIGHER TERRAIN AS SNOW MOVES OUT OF THE MOUNTAINOUS COUNTIES.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 10 AM EST FRIDAY FOR WVZ005>008-
013>016-018-024>030-039-040.
WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR WVZ033>038-
046-047.
WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR WVZ009>011-017-
019-020-031-032.
OH...WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR OHZ066-067-075-
076-083>087.
KY...WINTER WEATHER ADVISORY UNTIL 10 AM EST FRIDAY FOR KYZ102-103-
105.
WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR KYZ101.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR VAZ003-004.
&&
SYNOPSIS...SL/JEE/JMV/TRM
NEAR TERM...TRM
SHORT TERM...SL
LONG TERM...JMV
AVIATION...TRMHazardous weather outlook, Jan 20, 3:22 PM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 322 PM EST THU JAN 20 2011 KYZ102-103-105-WVZ005>008-013>016-018-024>030-039-040-212030- CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- UPSHUR-BARBOUR- 322 PM EST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ033>038-046-047-212030- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS- RANDOLPH- 322 PM EST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101-OHZ066-067-075-076-083>087-WVZ009>011-017-019-020-031-032- 212030- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE- HARRISON-TAYLOR- 322 PM EST THU JAN 20 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-212030- DICKENSON-BUCHANAN- 322 PM EST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 20, 10:05 PM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1005 PM EST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM SNOW MARIETTA 39.42N 81.45W
01/20/2011 M4.0 INCH WASHINGTON OH PUBLIC
&&
EVENT NUMBER RLX1100030
ARBLocal storm report, Jan 20, 10:07 PM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1007 PM EST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM SNOW 2 W WARNOCK 38.49N 83.01W
01/20/2011 E2.8 INCH GREENUP KY CO-OP OBSERVER
&&
EVENT NUMBER RLX1100031
ARBLocal storm report, Jan 20, 10:23 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1023 PM EST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 3 S JACKSONVILLE 39.43N 82.08W
01/20/2011 E2.0 INCH ATHENS OH PUBLIC
REPORT FROM MILLFIELD... OH
&&
EVENT NUMBER RLX1100032
ARBLocal storm report, Jan 20, 10:24 PM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1024 PM EST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM SNOW COOLVILLE 39.22N 81.80W
01/20/2011 E4.0 INCH ATHENS OH PUBLIC
&&
EVENT NUMBER RLX1100033
ARBLocal storm report, Jan 20, 10:26 PM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1026 PM EST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 10 ESE ATHENS 39.27N 81.92W
01/20/2011 E5.0 INCH ATHENS OH PUBLIC
REPORT FROM GUYSVILLE... OH
&&
EVENT NUMBER RLX1100034
ARBLocal storm report, Jan 20, 10:27 PM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1027 PM EST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM SNOW MCARTHUR 39.25N 82.48W
01/20/2011 E5.0 INCH VINTON OH PUBLIC
&&
EVENT NUMBER RLX1100035
ARBNearby
Wind Chill Advisories in West Virginia, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.